Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 29, 2005, 5:35 PM CDT for Kleberg County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 5:35 PM CDT (22:35 UTC)
- Expired
- May 29, 2005, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 35 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 292235
TORCRP
TXC273-292315-
/O.NEW.KCRP.TO.W.0006.050529T2235Z-050529T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
535 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN KLEBERG COUNTY IN TEXAS
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES WEST OF
NATIONAL SEASHORE...OR ABOUT 16 MILES EAST OF KINGSVILLE...MOVING
EAST AT 10 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL NORTHEASTERN KLEBERG COUNTY AT 550 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR TEXAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR TEXAS.
LAT...LON 2755 9772 2755 9733 2743 9738 2739 9736
2756 9727 2757 9722 2757 9722 2746 9730
2739 9732 2738 9752 2738 9768
$$
94What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 2:55 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 29, 2:55 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 255 PM CDT SUN MAY 29 2005 .SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...LOOKS AS IF IT WILL BE ANOTHER ACTIVE NIGHT OVER THE CWFA AS NEXT S/W MOVES TOWARD THE AREA. THIS LOBE IS NOW OVER NORTHWEST MEXICO AND CONTINUES TO DIG TO THE SOUTHEAST. MAIN EFFECTS WILL BE FELT THIS EVENING OVER THE WEST AND OVER THE EAST LATE TONIGHT/MONDAY MORNING BEFORE IT EXITS OUT AGAIN. CONVECTION DEVELOPING OVER THE KVCT AREA ATTM ON BACKSIDE OF UPPER S/W WHICH MOVED ACROSS THIS MORNING. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 12Z MONDAY AREA-WIDE AS ATMOSPHERE IS QUITE UNSTABLE. FORECAST 500MB TEMPS APPEAR TO BE ONLY A BIT WARMER THAN OVERNIGHT/THIS MORNING BUT LARGE CAPES AND SOME SHEAR WILL ALLOW FOR POTENTIAL FOR SEVERE. SHEAR GETS WEAKER OVERNIGHT WITH BEST SHEAR REMAINING OVER THE NORTHEAST. WILL LIKELY SEE SOME LOCALLY HEAVY RAINFALL BUT SINCE THE AREA HAS BEEN SO DRY FOR SO LONG AND ONLY ISOLATED HEAVY RAINFALL OBSERVED LAST NIGHT WILL NOT NEED A FFA AT THIS TIME. WEAK RIDGE BEGINS TO BUILD IN ON MONDAY WITH SOME WEAK SUBSIDENCE LATE BUT ATMOSPHERE REMAINS UNSTABLE. HOWEVER...850MB WINDS PROGGED TO BE MORE FROM THE WEST WHICH TENDS TO BE UNFAVORABLE FOR CONVECTION HERE. WILL ONLY GO WITH AFTERNOON 20 POPS ALL BUT THE FAR WESTERN CWFA. SINCE EXPECT AFTERNOON CONVECTION TO BE HEAT DRIVEN AND WITH WEAK SUBSIDENCE MOVING INTO THE AREA...WILL ONLY CALL FOR LOW-END SLIGHT CHANCE POPS FOR THE EVENING. WET GROUND FROM RAIN COULD CAUSE SOME FOG PROBLEMS OVERNIGHT MONDAY NIGHT. FOR TEMPS...STAYED ON THE LOW SIDE OF GUIDANCE FOR TONIGHT GIVEN EXPECT SOME RAIN-COOLED AIR ALTHOUGH DEWPOINTS ARE UP TONIGHT. WENT ON THE WARM SIDE OR ABOVE GUIDANCE FOR MONDAY GIVEN 850MB WIND PROFILE FORECAST. TEMP GUIDANCE LOOKS REASONABLE FOR MONDAY NIGHT. && .MARINE...SCEC CONDITIONS WILL LIKELY EXIST OVER THE SOUTHERN BAYS AND SOUTHERN NEARSHORE WATERS THROUGH EARLY EVENING...THEN SHIFT EAST INTO THE OFFSHORE GULFMEX AS LOW LEVEL JET MOVES EAST. DO NOT THINK WILL HAVE PROBLEMS WITH WINDS TOMORROW OR MONDAY NIGHT WITH RESPECT TO SCEC OR SCA. CHANCE THUNDER MAINLY OVERNIGHT AND MONDAY MORNING WITH THE APPROACH OF THE UPPER LOW. && .AVIATION...HAVE MENTION TSRA THIS AFTERNOON AND THIS EVENING OVER KVCT AREA WHERE INSTABILITY IS HIEST. HAVE VCTS FOR KALI AND KCRP FOR THIS AFTERNOON/EVENING IN CASE SOMETHING DEVELOPS ALONG THE SEA-BREEZE. APPEARS BEST SHOT FOR CONVECTION TONIGHT WILL START OVR THE KLRD AREA AOA 02Z THEN MOVE EAST OVERNIGHT WITH MOST CONVECTION AFTER MIDNIGHT KALI...KCRP AND KVCT. MAINTAIN SOME RESIDUAL PRECIP OVER THESE THREE LOCATIONS FOR AFTER SUNRISE BUT EXPECT QUITE AFTER 15Z ALL LOCATIONS. WILL HAVE TO MONITOR FOR LOW CLOUDS DEVELOPING ONCE AGAIN AFTER SUNRISE AS THE MOISTURE EVAPORATES FROM THE GROUND DURING DAYTIME HEATING. && .LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH INSTABILITY/MOISTURE IN PLACE THROUGH TUESDAY EVENING. SEA BREEZE BOUNDARY/DIABATIC HEATING/250HPA DIVERGENCE WILL ATTEMPT TO OVERCOME GENERAL SUBSIDENCE TO WARRANT SLIGHT CHANCE/LOW-END CHANCE POPS ACROSS THE CENTRAL INTERIOR. GFS/NAM INDICATE MCS DEVELOPMENT ACROSS SOUTH-CENTRAL TEXAS OVERNIGHT TUESDAY THEN PROPAGATING OFF THE SOUTHEAST TEXAS COAST WEDNESDAY IN RESPONSE TO A MID-LEVEL SHORTWAVE. THIS FEATURE WILL LIKELY BE SUSTAINED BY HIGH MOISTURE/INSTABILITY ENVIRONMENT WITH 30 TO 35 KNOTS OF SOUTHERLY LOW-LEVEL INFLOW. WILL SHOW SLIGHT CHANCE/LOW-END CHANCE POPS LATE TUESDAY NIGHT ACROSS THE NORTHERN COUNTIES. SEVERAL FIELDS FROM BOTH THE NAM/GFS SUGGEST AN OUTFLOW BOUNDARY AFFECTING THE AREA WEDNESDAY WITH SIMILAR ENVIRONMENTAL CONDITIONS PERSISTING. WILL ACCORDINGLY SHOW SLIGHT CHANCE POPS WEST TO LOW-END CHANCE POPS EAST. STRONG AND/OR DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. ADDITIONAL WEAK SHORTWAVE ENERGY WARRANTS SLIGHT CHANCE POPS WEDNESDAY NIGHT. PERSISTENCE WILL BE APPLIED TO TEMPERATURES BUT HAVE LOWERED HIGHS WEDNESDAY DUE TO AIRMASS IN THE WAKE OF THE OUTFLOW BOUNDARY. SCEC/MARGINAL SCA CONDITIONS EXPECTED OVER THE WATERS DUE TO MESOSCALE EFFECTS TUESDAY NIGHT/WEDNESDAY. MOISTURE/INSTABILITY REMAIN AT HIGH LEVELS THURSDAY. 500HPA SHORTWAVE POSITION AND ASSOCIATED FORCING STILL IN QUESTION BUT LIKELY TO AFFECT EASTERN PORTIONS IN THE MORNING. DIABATIC HEATING WILL BE THE PRIMARY FORCING MECHANISM IN THE AFTERNOON WITH POST-SHORTWAVE SUBSIDENCE OPPOSING. WILL GRADE POPS FROM NIL SOUTHWEST TO LOW-END CHANCE FAR NORTHEAST. LONGWAVE TROUGH BECOMES ESTABLISHED ACROSS THE WESTERN UNITED STATES THURSDAY NIGHT THROUGH SUNDAY. 500HPA SHORTWAVE TROUGHS ALONG THE EASTERN PERIPHERY OF THIS FEATURE WILL VIE WITH UPPER-LEVEL RIDGING ACROSS SOUTH TEXAS. THESE SHORTWAVES APPEAR MOST INFLUENTIAL FRIDAY NIGHT/SATURDAY NIGHT(WITH RESPECT TO LAYERED Q-VECTOR CONVERGENCE FIELDS) AND MAINLY NORTH/WEST SECTIONS WHERE MOISTURE/INSTABILITY WILL BE GREATEST. POPS WILL RANGE FROM SLIGHT CHANCE SOUTHEAST TO LOW-END CHANCE NORTHWEST. MID-LEVEL RIDGING/SUBSIDENCE/DRIER AIR WILL TAKE HOLD SUNDAY. TEMPERATURES/SKY COVER WILL BE GEARED TOWARD PERSISTENCE. BREEZY/WINDY INTERIOR AND SCA CONDITIONS OVER THE WATERS EXPECTED THURSDAY/FRIDAY IN RESPONSE TO STRONGER LOW-LEVEL JET AND THERMAL/PRESSURE GRADIENTS PRECEDING UPSTREAM TROUGH. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 72 92 72 92 76 / 60 20 10 05 05 VICTORIA 70 90 70 91 72 / 60 40 10 20 40 LAREDO 74 100 76 104 79 / 50 10 10 05 10 ALICE 70 95 71 98 75 / 60 20 10 20 10 ROCKPORT 73 88 75 89 78 / 60 30 10 05 30 COTULLA 69 94 71 100 75 / 60 10 10 05 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH TXZ299>234-239>247. GM...NONE. && 86/GW...SHORT-TERM 85/BB...LONG-TERM
Hazardous weather outlook, May 29, 12:24 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1224 PM CDT SUN MAY 29 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-292330- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1224 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON...MAINLY OVER THE NORTHERN SECTIONS OF THE COASTAL BEND... VICTORIA AREA AND RIO GRANDE PLAINS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE TONIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES SOUTH TEXAS. THROUGH TONIGHT...ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY NEAR AND NORTH OF A LAREDO TO ALICE TO ROCKPORT LINE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND HAIL AROUND 1 INCH IN DIAMTER. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE MAINLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL LINGER INTO MONDAY MORNING...MAINLY OVER THE EXTREME COASTAL BEND AND VICTORIA AREA...AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES EAST ACROSS SOUTH TEXAS. A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS MOISTURE LINGERS OVER SOUTH TEXAS AND A FEW WEAK UPPER DISTURBANCES CROSS THE REGION FROM THE NORTHWEST...HOWEVER THUNDERSTORM COVERAGE IS EXPECTED TO GENERALLY REMAIN ISOLATED TO SCATTERED AT TIMES WITH THE BEST CHANCE FOR STORMS OCCURRING ACROSS INLAND SECTIONS TUESDAY AND WEDNESDAY. GIVEN ENOUGH HEATING...SOME OF THESE STORMS COULD BECOME STRONG PRODUCING ISOLATED HEAVY DOWNPOURS...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. GW/TE/MG
In the hours before
Special weather statement, May 29, 2:39 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 239 PM CDT SUN MAY 29 2005 TXZ229>234-239>247-292302- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 239 PM CDT SUN MAY 29 2005 ...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL 1100 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO... VICTORIA AND WEBB. SOME CITIES INCLUDED IN THE WATCH ARE ALICE... ARANSAS PASS...BEEVILLE...BENAVIDES...CORPUS CHRISTI...COTULLA... ENCINAL...GEORGE WEST...GOLIAD...INGLESIDE...KINGSVILLE...LAREDO... MATHIS...PORT ARANSAS...PORT LAVACA...PORT OCONNOR...PORTLAND... REFUGIO...ROBSTOWN...ROCKPORT...SEADRIFT...SINTON...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Special weather statement, May 29, 4:02 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 402 PM CDT SUN MAY 29 2005 TXZ243-292145- NUECES- 402 PM CDT SUN MAY 29 2005 ...A STRONG THUNDERSTORM IS AFFECTING WESTERN NUECES COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF BISHOP...OR 12 MILES NORTH OF KINGSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... ROBSTOWN BY 430 PM CDT. TULOSO BY 440 PM CDT. SMALL HAIL AND WINDS OF 45 MPH ARE EXPECTED WITH THIS STORM. 94
Local storm report, May 29, 5:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 5 E BISHOP 27.58N 97.72W
05/29/2005 1.00 INCH NUECES TX TRAINED SPOTTER
SKYWARN SPOTTER REPORTED HAIL NEAR INTERSECTION OF
HIGHWAY 70 AND COUNTY ROAD 75.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 62 min |
| May 28, 11:06 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| May 28, 11:48 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 57 min |
| May 29, 2:44 AM CDT | Special Marine Warning | CRP | 91 min | |
| May 29, 4:22 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 53 min |
| May 29, 5:09 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 66 min |
| May 29, 5:40 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 5:55 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 65 min |
| May 29, 6:04 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 56 min |
| May 29, 6:16 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 59 min |
| May 29, 6:22 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 53 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 66 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.